Show simple item record  

dc.contributor.authorCraig, Ian J.D.
dc.contributor.authorMcClymont, A.N.
dc.date.accessioned2008-11-18T22:25:20Z
dc.date.available2008-11-18T22:25:20Z
dc.date.issued1997-06
dc.identifier.citationCraig, I. J. D. & McClymont, A. N. (1997). Shear wave dissipation in planar magnetic X-Points. The Astrophysical Journal, 481(2), 996- 1003.en_US
dc.identifier.urihttps://hdl.handle.net/10289/1383
dc.description.abstractThe resistive dissipation of nonlinear shear wave disturbances is discussed. We consider an incompressible, “open” X-point geometry, in which mass and energy are free to enter and leave the reconnection region. An analytic treatment is possible which unifies many of the dynamic and steady-state X-point solutions obtained previously. We show that while field disturbances in the plane of the X-point have the potential for rapid energy release when suitably driven, perpendicular shear disturbances dissipate slowly, at a rate η1/2, where η is the plasma resistivity. This behavior can be understood in terms of the absence of flux pileup in nonplanar shear wave disturbances. We conclude that only planar shear waves have the potential for fast magnetic energy release.en_US
dc.format.mimetypeapplication/pdf
dc.language.isoen
dc.relation.urihttp://www.journals.uchicago.edu/doi/abs/10.1086/304082en_US
dc.rightsThis article has been published in the Astrophysical Journal. Copyright 1997 The American Astronomical Society.en_US
dc.subjectMHD—plasmasen_US
dc.titleShear wave dissipation in planar magnetic X-Pointsen_US
dc.typeJournal Articleen_US
dc.identifier.doi10.1086/304082en_US
dc.relation.isPartOfAstrophysical Journalen_NZ
pubs.begin-page996en_NZ
pubs.elements-id39941
pubs.end-page1003en_NZ
pubs.issue2en_NZ
pubs.volume481en_NZ


Files in this item

This item appears in the following Collection(s)

Show simple item record